How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask dermdoc19 Your Own Question
dermdoc19
dermdoc19, Dermatologist
Category: Dermatology
Satisfied Customers: 4124
Experience:  30 years practice in general and cosmetic dermatology
50983945
Type Your Dermatology Question Here...
dermdoc19 is online now
A new question is answered every 9 seconds

Based on above décriptions, i think I have tenea corporis

Customer Question

Hello Dr.
Based on above décriptions, i think I have tenea corporis too. My fam doctor prescribed me diflucan 150mg and tell me to use lamisil over it. Would it Be enough to stop and cure infection b/c it seems slowly spreading out and oozes a lot
Submitted: 11 months ago.
Category: Dermatology
Expert:  dermdoc19 replied 11 months ago.

Thank you for asking your question. Did your physician perform a culture or scraping or was his/her diagnosis based on their clinical impression.? Most fungal infections do not ooze.

Customer: replied 11 months ago.
No he didn't.
Expert:  dermdoc19 replied 11 months ago.

Thank you for your reply. Is it possible to forward a picture or two? Do you have a prior history of any skin problems? Any family history of skin problems? Where is the rash exactly?

Customer: replied 11 months ago.
It was at inner leg right below my knee. No family or history of skin problems were recorded
Expert:  dermdoc19 replied 11 months ago.

Thank you for the pictures. How many of these patches do you have? Do they itch?

Customer: replied 11 months ago.
It started about 5 weeks ago. A Small dime size then spread bigger than a quarter size. The second patch appear about 2 weeks ago and is about 2.5in apart from each other
Expert:  dermdoc19 replied 11 months ago.

I will go ahead and give my opinion which might change with a further history. First, I have to disagree with my colleague, this does not appear to be a fungus ( Tinea Corporis). If this itches, the most likely diagnosis is nummular eczema. This is a relatively common condition consisting of round ( nummular is from the Greek word coin-shaped), and often oozing patches, usually occurring on the legs. The hallmark of this condition is itching. If there is no itching involved, I would be reluctant to make this diagnosis.

Expert:  dermdoc19 replied 11 months ago.

Is this itching?

Customer: replied 11 months ago.
If does not if I don't touch it. But if I did put pressure on it. It itches like crazy
Customer: replied 11 months ago.
Most of the time itching does not bother me. I enclosed here a closer look of a patch after wiped out the ooz
Expert:  dermdoc19 replied 11 months ago.

Pretty sure this is Nummular Ezcema. The only other thing I can think of would be impetigo. However, the fluid looks clear and not like pus so I prefer Nummular Eczema as the diagnosis. I would recommend Domeboro astringent or powder compresses ( aluminum acetate). Apply for ten minutes twice a day. This should dry the area. Then apply Hydrocortisone ointment 1% on the area. You can put saran wrap over this at night. You might need a stronger steroid than over the counter, but that should give you a start. It is important to dry the areas out with warm compresses.

I would discontinue the Diflucan.

Customer: replied 11 months ago.
I already discontinued diflucan since I haven't improvement. Any oral med do you suggest even if it is not OTC?
Expert:  dermdoc19 replied 11 months ago.

I would recommend culturing this to be sure it is not impetigo in which case an anti-staph antibiotic such as Doxycyline would be helpful. An oral pill is not indicated for Nummular Eczema.

Expert:  dermdoc19 replied 11 months ago.

Basically, if you presented to my office with this I would work around the diagnosis of Nummular Eczema. Dry the area up and then apply a potent topical corticosteroid.

Customer: replied 11 months ago.
One last question: how long am I supposed to see improvement?
Expert:  dermdoc19 replied 11 months ago.

Fairly quickly once the area dries out. You can use warm tap water compresses if you have trouble finding the aluminum acetate soaks. But some cases do not respond that easily in which case I have had to use steroid injections into the patches.

Customer: replied 11 months ago.
Thank you very much Doc. I'll let you know how things work out. Have a merry Xmas
Expert:  dermdoc19 replied 11 months ago.

You too. Please Keep me informed.